On the positive correlation property in competitive insurance markets
Koufopoulos, Kostas. (2007) On the positive correlation property in competitive insurance markets. Journal of Mathematical Economics, Vol.43 (No.5). pp. 597-605. ISSN 0304-4068Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.jmateco.2007.01.001
Most competitive models of insurance markets under asymmetric information predict a positive relationship between coverage and the accident probability. This paper derives the conditions under which this prediction holds true in a general setting involving multiple loss levels and fixed administrative costs. If there is one loss level, this prediction holds necessarily true only if all equilibrium contracts offer strictly positive coverage. With multiple loss levels, the positive relationship between coverage and the accident probability may not hold true even if all contracts offer strictly positive coverage and administrative costs are zero. These results have important implications for empirical testing. (c) 2607 Elsevier B.V. All rights reserved.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HC Economic History and Conditions
Q Science > QA Mathematics
H Social Sciences
|Divisions:||Faculty of Social Sciences > Warwick Business School|
|Journal or Publication Title:||Journal of Mathematical Economics|
|Official Date:||June 2007|
|Number of Pages:||9|
|Page Range:||pp. 597-605|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)